How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28083
Experience:  25 years of experience in surgery and internal medicine.
Type Your Dog Veterinary Question Here...
Dr. Loretta is online now
A new question is answered every 9 seconds

My 14yr old lab mix suddenly can't jump on bed and has a

Customer Question

My 14yr old lab mix suddenly can't jump on bed and has a very hard time with steps. His back legs seem weak. He is also scratching alot. His appetite is fanominal. I have been giving him benadryl.
JA: I'm sorry to hear that. Have you looked to see if there is a wound on their foot?
Customer: Yes no wound
JA: The Veterinarian will know what to do. What is the dog's name?
Customer: Middynite
JA: Is there anything else important you think the Veterinarian should know about Middynite?
Customer: No
Submitted: 13 days ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 13 days ago.

Hi, I'm Dr. Peter. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply ASAP.

Expert:  Dr. Peter replied 13 days ago.

Welcome! Thanks for asking your question. My name is***** will do my best to help you today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- How long has this been going on?

2- Is he on any other medications besides benadryl?

3- Any other symptoms?

Customer: replied 13 days ago.
About a week no other meds no other symptoms
Expert:  Dr. Peter replied 13 days ago.

Friend, I see that you have opened another question and were helped by another expert. I am going to opt out so you can close this question and not be charged twice.

Dr. Peter

Expert:  Dr. Loretta replied 13 days ago.

Good Afternoon and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.

It appears that Middynite has some severe arthritis in his hips or Discospondylitis in his vertebrae causing him a great deal of pain. For this, as long as he is eating well, you can give him aspirin at 5 mg per pound every 12 hrs to relieve this discomfort. It is also advisable to start Middynite on a daily supplement of Glucosamine/Chondroitin, available at the pet store. This will add lubrication to his joints to decrease pain. The scratchng could be due to allergies and giving Benasryl at 1 mg per pound of his weight every 12 hrs should help. If this is not helping, have your vet examine Middynite and run lab work. A hypothyroid condition can cause these symptoms as well and other medications can be given to help your sweet guy.

Does that make sense to you?

Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.
Sincerely, ***** *****

Related Dog Veterinary Questions